What medicines cause ringing in the ears?
Here are some commonly prescribed medications known to cause tinnitus and some options and alternative medications to consider.
- VIDEO: Understanding tinnitus.
- 1) Aspirin and NSAIDs.
- 2) Benzodiazepines.
- 3) Tricyclic antidepressants.
- 4) Antibiotics.
- 5) Isotretinoin (Accutane)
- 6) Loop diuretics.
- 7) Beta blockers.
What are five common medications that are potentially ototoxic and may cause hearing loss?
Ototoxic medicines that may cause hearing loss include aminoglycosides, macrolide antibiotics, antimalarials, platinum-based antineoplastic agents, anti-inflammatory medicines and loop diuretics (Table 1)2.
How can I quiet down tinnitus?
If tinnitus is especially noticeable in quiet settings, try using a white noise machine to mask the noise from tinnitus. If you don’t have a white noise machine, a fan, soft music or low-volume radio static also may help. Limit alcohol, caffeine and nicotine.
Does drinking water help tinnitus?
Anything you eat, drink, or do, that upsets the fluid level in the body can upset the fluid level in the ear and cause tinnitus. Keeping a moderate intake of caffeine, salt and alcohol. Reducing your use of tobacco. And staying hydrated by drinking water will help reduce the impact of tinnitus.
Do bananas help tinnitus?
Bananas are high in potassium, which helps the numerous fluids in the body to flow better to decrease tinnitus.
What are the best supplements and vitamins for tinnitus?
B Vitamins for Tinnitus (why are they important) Vitamin B-3 (Niacin, Niacinamide, nicotinic acid) Vitamin B-3 is essential for the proper breakdown of carbohydrates, fats and proteins. Vitamin B-3 also supports circulation, healthy skin, and aids in the functioning of the central nervous system.
Do any drugs cause tinnitus?
Aspirin and nonsteroidal anti-inflammatory drugs (NSAIDs) like naproxen (Aleve) and ibuprofen (Motrin, Advil) are known to cause ringing in the ears. Though tinnitus usually occurs only at high doses of these medications, doctors should still discuss this side effect with their patients.
Can certain antibiotics cause tinnitus?
Some medications such as aspirin, ibuprofen, certain antibiotics, and diuretics can be “ototoxic.” They cause damage to the inner ear, resulting in tinnitus. Other possible causes are: If a foreign body or earwax causes tinnitus, removing the object or wax often makes the tinnitus go away. Tinnitus that sounds like a heartbeat may be more serious.